Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 18, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 24, 2020, 3:58 AM CST for 24 counties in Texas. It took effect at Nov 24, 2020, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 3:58 AM CST (09:58 UTC)
- In effect from
- Nov 24, 2020, 11:00 AM CST
- Expired
- Nov 24, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS74 KLUB 240958 NPWLUB URGENT - WEATHER MESSAGE...RESENT National Weather Service Lubbock TX 358 AM CST Tue Nov 24 2020 TXZ021>044-242100- /O.NEW.KLUB.WI.Y.0018.201124T1700Z-201125T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 358 AM CST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Westerly winds of 25 to 35 mph with gusts to 50 mph. * WHERE...All of the South Plains, Rolling Plains and southern Texas Panhandle. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. A few power outages are possible. Blowing dust is also expected, especially downwind of open fields and construction areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 3:44 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 24, 3:44 AM CST, 14 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Lubbock TX 344 AM CST Tue Nov 24 2020 .SHORT TERM... What a place we live where we can go from moist southerly winds, stratus, areas of fog and isolated to scattered showers and thunderstorms early this morning to strong and dry westerly winds, blowing dust and fire weather concerns less that 12 hours later. That is the world we get to live in today! The system driving this changable weather is a potent upper trough that water vapor shows currently approaching the Four Corners. It will move steadily eastward, emerging over the Panhandles this afternoon, then proceeding to deepen and close off as it lifts to Missouri by 12Z Wednesday. Well in advance of the system a stout southerly LLJ is transporting mild and moist air northward across the region, complete with widespread stratus and perhaps even a few pockets of fog, though breezy surface winds are now helping to limit the fog potential. In addition, the first round of deeper lift well in advance of the system has recently sparked the development of scattered showers and elevated thunderstorms across the southwest Texas Panhandle and northwestern South Plains, with additional showers over the southern South Plains. This activity is racing northeastward, and should exit all but perhaps our far northeast corner by 12Z. After the moist start to the day, things will quickly change as a surface low traverses the combined Panhandles, a dryline and Pacific cold front race across the South Plains region, and strong wind fields throughout the troposphere emerge over the southern High Plains...within the base of the storm system. Veering flow will quickly scour out the moisture, from west-to-east, with strong insolation leading to deep mixing. This, in combination with a tight surface pressure gradient, will result in strong southwesterly to westerly winds sweeping across the CWA. 850 mb flow, which will easily be tapped, is progged to be 25-35 knots, while 700 mb flow of 40-45 knots should also be reached at peak heating. This will support sustained winds of 25 to 35 mph, with gusts to 50 mph, for most/all of the CWA. Hence, we will be issuing an area-wide Wind Advisory from 17Z to 00Z. This magnitude of winds will undoubtedly loft blowing dust too. On the bright side, if there is one, temperatures will be mild, as highs range from the lower 60s across the southwest Texas Panhandle to the middle and upper 70s in the Rolling Plains. The warm, dry and windy afternoon will also increase the fire danger (see the Fire Weather section below for details). As the vort max emerges across the southern High Plains and a secondary cold front plunges through the Texas Panhandle, high-based convection will develop. The bulk of this activity will stay to our north, though it is not impossible it could flirt with our far northern zones during the afternoon. We have raised PoPs across the southern Texas Panhandle to 10% to account for this, though we have kept an explicit mention out for now. In general, the winds will begin to decrease around 00Z with the loss of deep mixing and a relaxing pressure gradient. However, the secondary front dropping through the Texas Panhandle will result in a period of gusty northerly winds as it moves through during the evening. There is a risk some spots, primarily across the southeast Texas Panhandle and northern Rolling Plains, could jump back to advisory levels winds for a short while behind this front. We'll let the next shift evaluation this possibility. Eventually the winds will drop off for the entire region as the system pulls away and a surface high moves in from the west late tonight. Clear skies, light winds and dry air will allow temperatures to cool efficiently with lows dropping into the 20s over most of the Caprock, while lows reach the middle 30s in the Rolling Plains. .LONG TERM... The previous forecast assessments remain largely on track, with minimal adjustment made with this morning's package. As mentioned in previous discussions, fairly benign weather is in store for mid-week as the trough departs and a low-amplitude ridge builds in across the central and southern CONUS. Seasonable, sensible weather is expected for Wednesday with high temperatures climbing into the lower-middle 60s across the CWA, while warmer and breezy conditions are expected for Thursday ahead of an approaching polar cold front. Westerly surface winds at around 10-20 mph should contribute to a fair amount of adiabatic warming, with dry-bulbs ranging from the middle 60s in the northwestern South Plains to the upper 70s in the eastern Rolling Plains (which is ~10-15 deg F above climatological norms). Precipitation chances, albeit low, increase heading into the weekend as meridional flow moves over the CWA. Whether or not the associated mid- and upper-level low is closed or transitions into an open wave that becomes absorbed into a positively-tilted trough is uncertain at this time due to limited predictability. Regardless of the synoptic situation that unfolds, moist isentropic lifting processes could be quite limited, especially given that the low- and mid-level moisture may very well be scoured out post-FROPA as the continental polar airmass builds in. If precipitation were to occur (regardless of precipitation-type), liquid equivalent accumulations would be minimal, on the order of a few hundredths of an inch. Temperatures this weekend will be near or just below climatological norms, with the potential for mixed- and solid-phase precipitation during the nighttime hours as the ambient surface and wet-bulb temperatures fall below freezing. Trends will continue to be monitored over the next several days, but overall, precipitation chances are looking quite low for the forecast area this weekend. Otherwise, fair weather is expected heading into early next week as northwesterly flow advects over the southern Great Plains with seasonable conditions. Sincavage && .FIRE WEATHER... Strong southwesterly to westerly winds are on track to affect the South Plains region this afternoon. Wind speeds will easily exceed those required for Red Flag conditions, generally sustained at 25 to 35 mph at their peak mid-afternoon. However, today is starting out on the moist side, with even scattered showers and isolated thunderstorms traversing the region early this morning. This means it will take until sometime after noon before considerable drying occurs. RH values will dip to around 15% (perhaps just below for a little while) mid-late afternoon across the central and southern South Plains and Rolling Plains. ERC levels also are starting out near or below normal and serve as an additional mitigating factor for possible critical fire weather conditions. Given this, there is uncertainty whether wind and humidity will overlay long enough to generate more than brief critical conditions. Regardless, the strong wind speeds and relatively dry conditions will result in widespread elevated fire weather conditions, and will issue a Fire Danger Statement (RFD) for the entire area. It should also be noted, if any fire fighting operations are ongoing this evening, a cold front will move through with an abrupt northerly wind shift and a period of gusty winds, causing the fire line to quickly change. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM CST this evening for TXZ021>044. && 23/09/23
Hazardous weather outlook, Nov 24, 3:47 AM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 347 AM CST Tue Nov 24 2020 TXZ021>044-251000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 347 AM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Westerly winds of 25 to 35 mph, with gusts to 50 mph, will be common across the South Plains region this afternoon. These strong and dry winds will also loft areas of blowing dust and create elevated to briefly critical fire weather. A Wind Advisory is in effect for the entire outlook area from 11 am to 6 pm. In addition, a Fire Danger Statement is in effect for the entire region from noon until 7 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:00 PM CST | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.